Going Cold Turkey Off Paxil

“I decided it was time for a drastic change or I would end up dead.”

 

Since birth, and all my growing up years I was a victim of mental, verbal, and physical abuse at the hand of my mother. Many events left me deeply scarred, and I ended up going right into an abusive alcoholic marriage which lasted almost 20 years. I ended it in divorce. and immediately got into yet another situation the same year. I ended that one after a year and a half.

After only a year, I entered into another relationship with a recovering alcoholic, whom also suffered serious mental illness and I found myself living in a serious possible murder/suicide situation. Walking on egg shells. this relationship ended after 2 years when I found him hanging dead.

I guess it all caught up to me, and I ended up in a bad state, and was diagnosed with PTSD (post trauma stress disorder) and was hospitalized for 7 weeks, and was started on Paxil…20mg, Xanax, and Imovane.

I had a long history usage of Ativan for anxiety but always was cautious and used only as I needed it. The Paxil helped me for a while, I thought, as I came up out of the black pit of the secondary depression. Eventually the dosage was boosted until I was at 50mg per day. All the time I thought that I was never going to “get my life” back as I had no ambition, slept a lot, didn’t much care if I showered or got out of bed.

Normally a very tidy, clean person, this was very bothersome to me. Living alone, no one really noticed and I could bluff my way through life. I tried to work, but could not hold a job and spent the waking hours on the computer talking to my fellow PTSD sufferers.

After 2 years I met a good man, a very decent human, and got involved. He was taking note of my behavior, and brought certain things to my attention. I decided to wean myself off the Paxil, gradually reducing the dosage by 10 mg every 3-4 weeks. I started having a weird sensation of an electric current going through me every time I moved my eyes or my head. I was nauseated, dizzy, moody, and overly sensitive to light, and had horrid headaches. Having moved to a new city, I needed to find a new doctor and 3 out of 3 told me to up my Paxil dosage back to 40 mg/daily.

I followed their advice. but found myself back into the black hole of despair again. After my partner again brought it to my attention, I decided it was time for a drastic change or I would end up dead! I NEEDED to have control over my life so I went off the Paxil, cold turkey, perhaps a mistake. But I think not. I suffered diarrhea, vomiting, nausea, dizziness, fell down a flight of stairs due to the “electric shock” sensation, sleepless nights, nightmares, intense sweating and dehydration, mood swings, and flu type symptoms.

But despite the physical agony, I felt better emotionally than I had for a very long time so was determined to suffer it out. It has been 2 weeks now, and I am still having a lot of discomfort–the shock feeling, the headaches, and diarrhea and am afraid to drive anymore. I notice a lack of appetite (may loose some of those Paxil induced pounds) and have days better than others. I have found some of my old energy returning, and my sense of humor. I do not know how long this will go on. But I have been advising anyone I know to refuse Paxil if ever offered to them.
I pray that these symptoms will go away some day. Or is this to be a part of the rest of my life thanks to the horror drug Paxil?

Thank you for listening.

Yvonne Jameson

Years 2000 and Prior

This is Survivor Story number 45.
Total number of stories in current database is 96

354 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply